MAUDE Adverse Event Report: ARTHREX, INC. MAXFORCE MTP PLATE, STD, 0°-0°, RIGHT; BONE FIXATION PLATE

ARTHREX, INC. MAXFORCE MTP PLATE, STD, 0°-0°, RIGHT; BONE FIXATION PLATE
Model Number MAXFORCE MTP PLATE, STD, 0°-0°, RIGHT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 4/15/2024, it was reported by a healthcare professional/surgeon via phone that an unknown locking screw with an unknown lot number had an issue during a first mtp fusion procedure on (b)(6) 2024.When the surgeon was using the first mtp fusion plate, a locking screw was put in and had to be replaced because it was too long.Another shorter locking screw was put in, and a curly piece of metal debris, like a sharp wire, smaller than an eyelash, separated from the screw and broke off inside the patient, which was initially not noticed.When washing out the wound, the metal piece stabbed the surgeon's thumb.When withdrawing her hand, the metal piece was stuck in her thumb, went through two gloves, and pierced the surgeon's skin.The surgeon washed and disinfected her hand and then proceeded to complete the procedure successfully with no patient harm.There was a case delay of 45 seconds, and no additional anesthesia was administered.This occurred during use with no patient harm.Additional information has been requested.On 4/16/2024, the sales representative provided the following additional information via phone: an ar-8944s-0r maxforce mtp plate and an ar-9944s-0r val kreulock screw with unknown lot numbers were used in the case.The surgeon was not satisfied with how the plate was seated.She removed the locking screw against the recommendation of the sales representative at a variable angle, which caused a metal shard to be produced, which was caused by damage to the threading.The metal shard was discarded.He was not aware of any prior occurrences with those devices; it could have been an issue with different product part numbers, but he was not aware of or could recollect any prior case issues.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
MAXFORCE MTP PLATE, STD, 0°-0°, RIGHT
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19316253
Report Number1220246-2024-03281
Device Sequence Number6320411
Product Code HRS
UDI-Device Identifier00888867345720
UDI-Public00888867345720
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K201235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAXFORCE MTP PLATE, STD, 0°-0°, RIGHT
Device Catalogue NumberAR-9944S-0R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown